Why the hell do I feel so high when I take Dayquil?

I have been sick for a couple days. Before bed, I take some Nyquil and when I wake up, I take some Dayquil.

Dayquil Active Ingredients

This Site Might Help You.
RE:
Why the hell do I feel so high when I take Dayquil?
I have been sick for a couple days. Before bed, I take some Nyquil and when I wake up, I take some Dayquil.
Basically, I feel high. I’m just feeling kinda loopy……time is slow, everything is a tad blurry, I’m not exactly alert. I swear I did not overdose, I followed the exact…

Answer 6

DayQuil contains dextromethorphan (DXM), which is a hallucinogenic drug. However, it is in such small doses that I’d say the effects you’re experiencing are unusual. You would appear to have a low tolerance for DXM. Don’t take any more DayQuil unless you’re sure its necessary

Dayquil Side Effects

I am 38 years old. And I took the prescribed serving of Dayquil and it made me feel weird. Like I’m stoned in a way strange, yet somewhat unpleasant way. We all wonder if it’s embarrassing for me to admit it because supposedly it only affect teenagers. This post is couple years old and I doubt these people still around.

Answer 7

I know it’s been 2 years but id like to add for future readers that I too take DayQuil and get a very loopy-opiate type reaction from it, even in normal doses.

Imagination,not reality.

I took dayquil for a long time and i experienced a werid feeling after a while. Turns out, a medicine that is supposed to help you, can also make you feel bad too. It scared me and i never experienced it. Luckily, my dad has and he told me that i would be fine, it was just the meds and he was right. Its crazy how it can do this.

Regular dayquil (not the multi-symptom or cold/flu variety) has Acetaminphen 325mg and Phenylephrine (5mg).
Dayquil Cold and Flu has Acetaminophen + Dextromethorphan + Phenylephrine.
Then Dayquil Cough has Dextromethorphan + Pheylephrine.
The first answer given is incorrect. The FDA pulled the active ingredient Psuedoephedrine from dayquil a few years ago — Pseudoephedrine IS the ingredient which is chemically altered in make-shift laboratories to produce “Crystal-Meth”.
Dayquil no longer contains Pseduoephedrine for this reason.
So it does NOT contain an ingredient used in any way to produce an illicit drug.
The Acetaminophen is nothing more than Tylenol — this will not cause any of your reported ‘high’ symptoms.
The phenylephrine is a nasal decongestant, a weaker, less effective, ingredient that replaced pseudoephedrine that still can, in some people, cause a stimulant effect. Generally it does not, or the effect is quite weak. That said, it is likely responsible for some of your effects of feeling high/buzzed or somewhat ‘off’.
If your formulation of dayquil has Dextromethorphan as an active ingredient then this is a commonly abused ingredient by , primarily, kids (teenagers) — however, it typically takes 20times or more of the amount in Dayquil to produce these ‘high’ effects. 15mg of dextromethorphan (the amount in dayquil) should not cause any pronounced “loopy/high” feeling.
That said — we are all unique in our tolerance and how medications effect us due to our neuro and bio-physiological makeup. So it is due to either the Phenylephrine OR the Dextromethorphan (IF you are taking Dayquil that contains Dextromethorphan.)
Either of these ingredients alone can cause altered psychological state.. and of course combined they can as well. Again, people typically tolerate normal dosages of these ingredients without such feelings.
It IS normal — but it isn’t common with a directed dose of 1 – 2 capsules.
If you are taking 2 capsules .. I would recommend taking 1. If you are taking it in a liquid form, take half the dosage you have been taking.
If you still experience these effects then simply discontinue the dayquil, noting the ingredients on the package, so in the future you can avoid these ingredients.
Over time your body should develop a quick tolerance to these ingredients and these effects should diminish. However, given this is a very temporary medication you often will not have time to develop a significant tolerance to the side effect profile.
Take your most bothersome symptom and try to isolate the ingredient you need.
The Acetaminophen (Tylenol) is for Pain relief, and reduces any fever. (This should be posing none of your issues)
The Phenylephrine is a stimulant Nasal Decongestant.
The Dextromethorphan is a cough suppressant.
If you don’t have a cough, or pain — then just obtain Phenylephrine (go to your local pharmacy and talk with the pharmacist (or staff) and they can point you in the direction of a generic product with JUST the ingredient you need.
Likewise if you just have a cough, without pain/fever or nasal congestion — then get a product with JUST dextromethorphan — If you find it is the dextromethorphan that is causing your disorientation, you may wish to try a product called “Delsym” for cough — which is a different time released preparation of Dextromethorphan in a polystirex forumation — this may negate the negative effects you have.
This is a bit of a hassle I know — so you may be better served just to go see a doctor at a clinic (or your regular physician) and get a prescription based medication(s) for your symptoms. IE: For cough you could obtain a Codeine or Hydrocodone cough preparation which will be more effective in cough suppression than the Dayquil’s dextromethorphan and have a different side effect profile. Likewise a different nasal decongestant can be prescribed. Just be sure to tell your doctor what you are taking (bring the package that shows ingredients) and tell him or her that you don’t feel right taking it and you must be abnormally sensitive to these ingredients — which will allow the doctor to prescribe you different family(s) of medication to treat your symptoms more effectively without the side effect profile.
The only way your Dayquil has Pseduoephedrine in it is if it is quite old (years old).
To note: Pseudoephedrine is still sold over the counter as it is the best OTC nasal decongestant in pill/tablet form. You simply must ask for it as it is kept behind the counter and controlled. (Though if the phenylephrine is causing these symptoms then the pseudoephedrine (brand name: Sudafed) will likely be more potent and cause an exacerbation.

Also Read :   Did Julia from Hell’s Kitchen season 3 ever go back?

Answer 6

DayQuil contains dextromethorphan (DXM), which is a hallucinogenic drug. However, it is in such small doses that I’d say the effects you’re experiencing are unusual. You would appear to have a low tolerance for DXM. Don’t take any more DayQuil unless you’re sure its necessary

Cheap Online Shop >>>> http://store3.w3org.pw/zchvt

Imagination,not reality.

Leave a Comment